MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC SPECTRE GUIDEWIRE

VASCULAR SOLUTIONS, INC SPECTRE GUIDEWIRE
Model Number 7386
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found.There was no returned product to complete an evaluation on.Based on the event details it is most likely that the tortuosity of the vessel the device was being used in caused the damage.
 
Event or Problem Description
Physician wired a diagonal vessel that was 100 percent occluded isr without any difficulty or resistance.Stent was delivered over wire with success.During removal of wire distal portion of wire in diagonal fractured and was left in the vessel.Patient experienced massive effusion thus getting a pericardiocentesis.The plan was to leave the fractured wire in place.The patient received a pericardiocentesis with 190 ml of blood removed.Ct surgery was consulted and was going to monitor the patient before further surgical intervention or pericardial window.The portion of the wire that was removed from the body was given to the director of the lab for facility risk analysis.Follow-up procedure was/were performed s/p pericardiocentesis.It was reported the guidewire was retained in the patient.

Brand Name
SPECTRE GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7363982
Report Number2134812-2018-00014
Device Sequence Number11066732
Product Code DQX
UDI-Device IdentifierM20673861
UDI-PublicM20673861
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K163444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/04/2019
Device Model Number7386
Device Lot Number614283
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2018
Initial Report FDA Received Date03/22/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight63